It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-13-2012, 06:34 PM   #1
Newbie
(female)
 
Join Date: Mar 2012
Location: houston,texas
Posts: 3
ladyblue2 HB User
side effects

HI,

Does anyone know the side effects of long term use of narcotics? I have been using pain medication since 2002 and it will probably continue forever. So I am curious if it will kill my liver or the acetaminophen will. No possiblity of quitting as my life would be worthless without it. My liver seems to swell or where I think my liver is.
Thanks,
lady blue

 
Old 03-14-2012, 08:15 AM   #2
Veteran
(male)
 
Join Date: Jun 2011
Location: USA
Posts: 426
Whoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB UserWhoopee HB User
Re: side effects

I'm shocked you can feel your liver swell! If you're on large doses of acetaminophen, you're doctor should be checking your liver regularly with blood tests. But more than that, if you're going to need to be on these drugs for the rest of your life, you should be on only the narcotic part of percocet, for instance. Oxycodone is the narcotic in percocet and they make it separately. Honestly, you don't need the acetaminophen anyway. Not long-term at least.

I've been on pretty large doses of narcotics for most of the past twenty years and the only thing I think may be a side effect is my teeth. I didn't have great teeth to begin with, but I think the meds may compound the problem. Otherwise, I don't think anything else is all that bad.

 
Sponsors Lightbulb
   
Old 03-14-2012, 10:11 AM   #3
Senior Veteran
(female)
 
Join Date: Mar 2009
Location: East Coast, VA, USA
Posts: 556
Ilovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB User
Re: side effects

I agree....I am surprised that your Dr. has kept you on a medication with Acetaminophen for 10 years.

I switched over a long time ago to OxyIR....which is just plain Oxycodone.....I can add in a Tylenol or Advil if I choose if neeeded. But most days I do not.

There is also a medication called Roxicodone which is also just plain Oxycodone. It comes in varying milligrams.

Have your liver panels been high when tested? Have you been tested for Hepatitis? Do you drink at all?

I'm just shocked that any Dr. would continue you on a medicine containing Acetaminophen if your liver is inflammed.

I hope you can discuss this soon with your Dr. and that they can easily switch you to a different medication with the exact same strength of Oxycodone.

 
Closed Thread

Tags
long term effects, narcotic, pain



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:45 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!